MediTest
27 Apr 2018
Author
Sarah
Title

For Guts817

Body

Hello, ThisisMS seems to be causing posting difficulties again for me, so I have brought your questions here!(1) I know Sarah took Roxithromycin 150mg 2x per day, but Dr. Wheldon recommends Azithromycin 250mg 3x per week. Why Azith over Roxith? And why only three times per week, not daily? I'm curious about this later dose. For full disclosure, I've been taking 250mg daily, but skipping a 1-2 days per week, and anecdotally, I always feel a touch worse when I skip.

Comments

Congratulations on the birth of your son: I hope both he and your partner are doing well!You say that two months after all the tests, you feel nearly normal again.  Here is something to think about: several' armchair experts' on the forum of the British MS Society loved to say that I never had MS at all, but ADEM, a single demyelinating episode which some people get, just the once then get better and probably caused by a hit and run virus.  My husband says that the lesions on an mri also look very different, so maybe, unlike me, you actually had ADEM.  Maybe you should ask your neurologist...........................Sarah

Completed Stratton/Wheldon regime for aggressive secondary progressive MS in June 2007, after four years, three of which intermittent.   Still improving bit by bit and no relapses since finishing treatment.

Thank you Sarah for your kindness, your patience, and your always thoughtful responses to everyone in this forum, or another! I am soo grateful to you and Dr. Wheldon for your persistent endeavors to help and educate those around us. It amazes me that more doctors are not conversant in this treatment, and/or refuse to even acknowledge it (I started to broach doing this before I started with my neuro, and he shut me down pretty quickly...I realized, better to just not go there.An update and some questions!Update: I'll admit, my initial post was a bit euphoric, and my symptoms were probably more presistent than I noted, but with the birth of my first son, and the improvements with regards to my brain fuzziness, I felt fairly quickly validated in initiating CAP. That said, most of my symptoms persist(ed). Things actually got really bad with my first Metro pulse...and then followed that cycle a bit...improving over the next 2-3 weeks before another Metro pulse hit me on the head. That said, I have been persistent on CAP and the associated supplements, etc., and 7 months in, I feel better than I have in almost three years, and while the Metro pulses still make me tired, give me some dizziness, they don't knock me out the way they did. It could be ADEM, or early PPMS, I don't know...I just remember how devestated I felt on a daily basis, and no light or help from my many various doctors (except to tell me that I have stress/anxiety, although it is not something I ever suffered from in my life!). Okay...so I am good and getting better.Some questions:(1) After six months of CAP, Sarah switched from Doxycycline to Rifampin for the next six. I believe I read in of her posts that she felt Rifampin wasn't as effective. I'm wondering if the change of antibiotic might have helped, in the case of any increased resistence to teh Doxy? Is this a possiblity, and in that regard, does changing your antibiotic at some point help?(2) Wow. I was familar with Sarah's story (and so grateful for her getting this information out), but only after digging into reading here did I realize Dr. Wheldon also did CAP (for something different neuro related)! Was there any overlap in treatment? If CPn is in some way communicable, how does living with family who does NOT do treatment potentially impact success or failure after treatment is completed?(3) Speaking of comleting a course - how do people judge when it is okay to stop? I presume it is when the herx symptoms subside, but what specifically do people do/use to inform this? For now, I will do Dr. Wheldon's prescribed treatment. 1 year full time, 3 months intermitant, but would appreciate people's experience here, as I know others have gone longer (even much longer) before achieving success(4) Along those lines, after you stop the antibiotics, what supplements do you continue to take? The probiotics and NAC seem clear, but which others? (Sorry, I expect this question has been asked and answered 100 x, so please feel free to just point my foolishness to a link!)Thanks Sarah so much. My best, glenn

glenn

Hello Glenninboston,A  quick answer about rifampicin: it was perfectly effective but I just didn't like it because it made me walk in circles, or so it felt!  Six months later, I had to change back to doxycycline, because you can't use rifampicin whilst on intermittent therapy.David started his treatment very shortly after mine, so we were often taking metronidazole at the same time, but we managed not to come to blows!  C pn is certainly communicable, and easily so, but we were both infected before we even met.  If you are living with someone who does not do CAP, regularly taking n-acetyl cysteine should help.I think you meant 'three years' when you said 'three months' intermittent.  It was a safeguard and I maybe could have stopped sooner: David certainly did, and some people carry on much longer, but largely out of fear of stopping.Sarah

Completed Stratton/Wheldon regime for aggressive secondary progressive MS in June 2007, after four years, three of which intermittent.   Still improving bit by bit and no relapses since finishing treatment.

Thank you Sarah for your kind responses! I was remiss in getting back to you after your first post - which was very helpful (a combination of not feeling well, and new dad...). I promise to be more responsive.A couple hopefully very quick follow-ups!> Regarding Rifampin, do you think a change during the cycle could have helped, if there was any potential resistance to the doxy?> It seems the NAC is something I need to take ad infinitum...okay. I doubt I will have luck getting my parter to do the same...hopefully that isn't problematic. > Yes, 3 yrs. Thank you. I will follow David's sample for his protocol, which should (if I interpret) put me on intermittant for one year following my full year.Take good care,Glenn

glenn